Advertisement

Central European Journal of Mathematics

, Volume 10, Issue 2, pp 521–529 | Cite as

On the diffeomorphic type of the complement to a line arrangement in a projective plane

  • Fedor BogomolovEmail author
  • Viktor S. Kulikov
Research Article

Abstract

We show that the diffeomorphic type of the complement to a line arrangement in a complex projective plane P 2 depends only on the graph of line intersections if no line in the arrangement contains more than two points in which at least two lines intersect. This result also holds for some special arrangements which do not satisfy this property. However it is not true in general, see [Rybnikov G., On the fundamental group of the complement of a complex hyperplane arrangement, Funct. Anal. Appl., 2011, 45(2), 137–148].

Keywords

Line arrangement Incidence matrix 

MSC

14N20 52C35 32S22 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Eliyahu M., Garber D., Teicher M., A conjugation-free geometric presentation of fundamental groups of arrangements, Manuscripta Math., 2010, 133(1–2), 247–271MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    Fan K.-M., Direct product of free groups as the fundamental group of the complement of a union of lines, Michigan Math. J., 1997, 44(2), 283–291MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    Hirzebruch F., Arrangements of lines and algebraic surfaces, In: Arithmetic and Geometry II, Progr. Math., 36, Birkhäuser, Boston, 1983, 113–140Google Scholar
  4. [4]
    Jiang T., Yau S.S.-T., Diffeomorphic types of the complements of arrangements of hyperplanes, Compositio Math., 1994, 92(2), 133–155MathSciNetzbMATHGoogle Scholar
  5. [5]
    Rybnikov G., On the fundamental group of the complement of a complex hyperplane arrangement, Funct. Anal. Appl., 2011, 45(2), 137–148MathSciNetCrossRefGoogle Scholar
  6. [6]
    Wang S., Yau S.S.-T., Rigidity of differentiable structure for new class of line arrangements, Comm. Anal. Geom., 2005, 13(5), 1057–1075MathSciNetzbMATHGoogle Scholar

Copyright information

© © Versita Warsaw and Springer-Verlag Wien 2011

Authors and Affiliations

  1. 1.Courant Institute of Mathematical SciencesNew York UniversityNew YorkUSA
  2. 2.Laboratory of Algebraic GeometryGU-HSEMoscowRussia
  3. 3.Steklov Mathematical InstituteMoscowRussia

Personalised recommendations